DISCOVER
×

Signs and symptoms of ibuprofen allergy

Updated February 21, 2017

Some people are allergic to ibuprofen and should not take the medication. Many people who are allergic to aspirin are also allergic to ibuprofen. According to MedicineNet.com, the following are signs of an allergy to ibuprofen. If you take ibuprofen and have any of these symptoms, call a doctor right away and discontinue use of the product.

Facial Swelling

Ibuprofen may cause some swelling of the face if a person is allergic to it. If you notice your face beginning to swell abnormally, you may be having an allergic reaction.

Hives

Hives are a common reaction to many allergies and can often occur if an individual is allergic to ibuprofen. Hives are itchy red bumps that appear on the skin.

Skin Rash or Blisters

An ibuprofen allergy can also cause other skin problems such as skin rashes or blisters. Blisters are slightly different from hives, and they fill with fluid. If you notice any skin reaction, you are likely having an allergic reaction.

Asthma

A person who takes ibuprofen and is allergic may also experience difficulty breathing and even an asthma attack. Anyone with asthma should talk with their doctor before taking any anti-inflammatory medication.

Shock

In a severe allergic situation, a person may go into shock after taking ibuprofen. Signs that someone is in shock include a vacant, fixed gaze, fixed pupils, immobility, amnesia, loss of speech or altered speech, tremors, difficulty breathing, fainting, dizziness and a tight jaw.

Cite this Article A tool to create a citation to reference this article Cite this Article

About the Author

Beth Wankel is currently working as a freelance writer, editor and as a parenting blogger. She holds a bachelor's degree in English, with a minor in print journalism from the University of Wisconsin-Eau Claire. She has several years of professional writing and editing experience, namely web writing. Wankel resides in San Francisco with her husband and young son.